search for




 

Optic Neuritis Accompanied by Optic Perineuritis after Peribulbar Retinalamin Injection
구주위 Retinalamin 주사 후 발생한 시신경주위염을 동반한 시신경염
JKOS 2019 Jun;60(6):600-5
Published online June 15, 2019;  https://doi.org/10.3341/jkos.2019.60.6.600
Copyright © 2019 The Korean Ophthalmological Society.
PDF Download Count: 46 / View Count: 41

Gyeong Min Lee, MD, Seung Joo Ha, MD, PhD
이경민·하승주

Department of Ophthalmology, Soonchunhyang University Seoul Hospital, Soonchunhyang University College of Medicine, Seoul, Korea
순천향대학교 의과대학 서울병원 안과학교실
Received March 28, 2019; Revised April 15, 2019; Accepted May 17, 2019.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
 Abstract
Purpose: To report a case of optic neuritis accompanied by optic perineuritis after retinalamin peribulbar injection.
Case summary: A 46-year-old Kazakhstan woman presented with sudden vision loss, headache, and pain in both eyes which began 2 hours after the peribulbar injection of retinalamin approximately 10 days prior to her initial visit. At the initial visit, the best-corrected visual acuity was light perception in both eyes. A fundus examination showed bilateral optic disc swelling and fluorescein angiography showed late-phase leakage around the optic nerve and optic nerve sheath enhancement. On brain magnetic resonance imaging, the tram track sign and donut sign were seen in both eyes. Steroid pulse therapy was started after the diagnosis of optic neuritis accompanied by optic perineuritis. After 6 months, the patient’s visual acuity improved up to 0.8 in the right eye and 1.0 in the left eye. The light reflex was recovered, the relative afferent pupillary defect decreased, and there was no evidence of optic disc swelling.
Conclusions: When an unverified drug injection is performed (e.g., retinalamin), it could result in complications such as optic neuritis and optic perineuritis from an allergic reaction or peribulbar injection trauma. In such cases, high-dose steroid pulse therapy may be considered.
Keywords : Donut sign, Optic neuritis, Optic perineuritis, Retinalamin, Tram track sign

 

June 2019, 60 (6)